Induction of eruptive benign melanocytic naevi by immune suppressive agents, including biologicals

    loading  Checking for direct PDF access through Ovid

Abstract

Background

Eruptive naevi have been described to potentially arise in immune compromised patients.

Objectives

We describe three patients with eruptive benign melanocytic naevi during a phase of immunosuppressive therapy.

Methods/diagnosis

Two patients with Crohn disease were treated with either azathioprine monotherapy or a combination of azathioprine and infliximab, when eruptive naevi arose particularly at the palms and soles. Our third patient with plaque psoriasis developed eruptive naevi during two episodes of treatment: during a course with the biological agent alefacept and during etanercept therapy.

Conclusions

We conclude that treatment with the recently available biological agents might be associated with the formation of eruptive naevi. Although positive evidence for the occurrence of malignant pigmented lesions is lacking, alertness to the development of eruptive melanocytic naevi during treatment with biological agents is indicated.

Related Topics

    loading  Loading Related Articles